MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device, echo-hd-19-a of lot# c1200430 has been delivered and is awaiting lab evaluation.Please note that the echotip® ultra hd ultrasound access needle has a atraumatic (blunt) needle tip designed to allow passage of a.035¿ wire guide to maintain access and has a beveled stylet used to puncture and gain access.The device has been returned and is pending lab evaluation.The customer complaint is considered confirmed based on customer testimony.The instructions for use, (b)(4), advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.A review of the manufacturing records for echo-hd-19-a devices of lot number c1200430 did not reveal any discrepancies which could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1200430; upon review of complaints this failure mode has not occurred previously with this lot # c1200430.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After failing to drain the targeted cyst using the eus linear endoscope and the echo product, the physician took out the product and found that the sheath and the needle were disconnected.No component remained in the patient's body and the procedure was successful using a new echo product.
 
Additional Manufacturer Narrative
Additional information: ¿after failing to drain the targeted cyst using the eus linear endoscope and the echo product, the physician took out the product and found that the sheath and the needle were disconnected.No component was remained in the patient's body and the procedure went successful using a new echo product.¿ the complaint is related to 1 x echo-hd-19-a device of lot number c1200430.The device was returned with the needle broken and stylet removed.The device was examined and a kink was visible below the sheath extender when the sheath extender was positioned at reference mark 0.On further inspection several bends were noted on the outer sheath at 20cm, 34.5cm and 46cm from the distal end of the handle.During the evaluation a bend at 42cm and a wave at 14cm from the needle tip were both noted on the needle.A bend in the sheath was also noted at 31cm from the distal tip of the needle and the needle cannula was noted to be broken at 45cm from the needle tip.The needle was examined under microscope and evidence of kinking on the needle was observed at the break of the cannula.The customer complaint was confirmed as the needle cannula was broken.A possible cause of this complaint may be due to mishandling of the product during the procedure.It is possible for the needle to be damaged due to product handling when advancing/removing the device from the endoscope, or during expelling the biopsy specimens on the slide.As the conditions of device usage could not be replicated during the laboratory evaluation a cause for the needle kinking within the handle could not be determined.Please note that the echotip® ultra hd ultrasound access needle has a atraumatic (blunt) needle tip designed to allow passage of a.035¿ wire guide to maintain access and has a beveled stylet used to puncture and gain access.The customer complaint was confirmed as the needle cannula was broken.The instructions for use, advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.A review of the manufacturing records for echo-hd-19-a devices of lot number c1200430 did not reveal any discrepancies which could have contributed to this complaint issue.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This is a follow up report due to the completion of the investigation.After failing to drain the targeted cyst using the eus linear endoscope and the echo product, the physician took out the product and found that the sheath and the needle were disconnected.No component remained in the patient's body and the procedure was successful using a new echo product.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5808320
Report Number3001845648-2016-00186
Device Sequence Number724402
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)190209(10)C1200430
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/22/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/20/2016
Supplement Report FDA Received Date08/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1